Florida, 2005

Funnel Cloud in Florida, March 25, 2005

March 25, 2005 · NWS JAX · 1 event in 1 county or zone

A funnel cloud lowerd over Lake Broward.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JAX wrote it up.

A funnel cloud lowerd over Lake Broward.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Mar 24, 8:45 PM EST, 4 hours 15 minutes earlier.

Area forecast discussion, Mar 24, 8:45 PM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
845 PM EST THU MAR 24 2005

.UPDATE...CURRENT FORECASTS ON TRACK. MODELS CONTINUE TO INDICATE
INCREASING POPS LATER TONIGHT AS WARM FRONT ACROSS CENTRAL FL BEGINS
LIFTING NORTH AND INTERACTING WITH DIFLUENCE ALOFT FROM APPROACHING
STRONG SUBTROPICAL JET. BEST RAIN CHANCES APPEAR TO BE ACROSS THE
SOUTH WHERE BEST GULF MOISTURE RETURN WILL BE. COULD ALSO SEE ISOLATED
STORMS THERE AS WELL. IR IMAGERY ALREADY SHOWING A FEW STORMS FIRING
UP IN THE NORTHERN GULF MOVING RAPIDLY EAST. TEMPS/WINDS ON TRACK.

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
GA...NONE.
AM...NONE.

&&

PP/ARS
Hazardous weather outlook, Mar 24, 9:40 PM EST, 3 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE JACKSONVILLE FL
940 PM EST THU MAR 24 2005

FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-251100-
ALACHUA-APPLING-ATKINSON-BACON-BAKER-BRADFORD-BRANTLEY-
CAMDEN (COASTAL)-CAMDEN (INLAND)-CHARLTON-CLAY-CLINCH-COFFEE-
COLUMBIA-DUVAL-ECHOLS-FLAGLER-GILCHRIST-GLYNN (COASTAL)-
GLYNN (INLAND)-HAMILTON-JEFF DAVIS-MARION-NASSAU-PIERCE-PUTNAM-
ST JOHNS-SUWANNEE-UNION-WARE-WAYNE-
940 PM EST THU MAR 24 2005

THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA.

.DAY ONE...TONIGHT...

ISOLATED THUNDERSTORM ACTIVITY IS EXPECTED TO DEVELOP ACROSS
NORTHEAST FLORIDA AFTER MIDNIGHT AS A WARM FRONT LIFTS NORTHWARD
INTO THE REGION.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

...STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE FROM FRIDAY
THROUGH THE WEEKEND...

A SERIES OF STRONG SHORTWAVES WILL PUSH ACROSS THE FORECAST AREA
FROM FRIDAY THROUGH EASTER SUNDAY. STRONG TO ISOLATED SEVERE
THUNDERSTORMS WILL BE POSSIBLE EACH DAY. THESE THUNDERSTORMS MAY
BE ACCOMPANIED BY DAMAGING WIND GUSTS...LARGE HAIL AND ISOLATED
TORNADOES.

PLEASE STAY TUNED TO NOAA WEATHER RADIO...OR YOUR LOCAL TV OR RADIO
STATION FOR THE LATEST WARNINGS...WATCHES AND STATEMENTS FROM THE
NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY...BUT MAY BE REQUESTED
EARLY FRIDAY MORNING.

FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE
IN JACKSONVILLE WEBSITE ON THE INTERNET AT WWW.SRH.NOAA.GOV/JAX.

The radar

The Jacksonville radar (KJAX), 97 km away, was scanning. The volume nearest the first event began at 05:58 UTC.

Open the radar archive at this moment

Event by event

1 funnel cloud. Local standard time, as filed.

Funnel Cloud, Putnam

When
March 25, 1:00 AM EST
Where
Putnam County, Pomona Park
Reported by
LAW ENFORCEMENT
Coordinates
29.609, -81.744 (the zone’s center; the record gives no point)

What these are

Funnel Cloud
A rotating column of cloud extending from a thunderstorm that did not reach the ground.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Florida in 2005Every state in 2005This day in weather historyWarnings in Florida, March 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5463660.